THEGAYUK

We Are Gay UK

Here’s why you shouldn’t be taking Viagra and poppers together

It could be lethal. So here’s what you need to know.

CREDIT: TheGayUK

One doctor told THEGAYUK.com, that taking a Viagra and poppers together, could cause “…a significant drop in the blood pressure that can lead to collapse and death”

Those are the words of a doctor who is warning users that mixing Viagra and poppers together could cause some real damage to health after a new study revealed that over half (55 per cent) of people who use Viagra have also used poppers alongside them. Over half of those said they had no idea of the dangers of mixing.

In the survey by AssuredPharmacy over 1400 people were questioned about their popper usage, 80 per cent admitted to using poppers and over half admitted to using poppers regularly.

Aside from a headache, potential skin burns and fainting, poppers are known to cause a drop in blood pressure, and mixing with Viagra according to one doctor, could be very dangerous.

Speaking to THEGAYUK.com Dr Roisin McHugh BSc, MBBS, MRCGP, DRCOG, DCH, DGM, DPD said,

Advertisements

“Alkyl nitrites, commonly known as poppers, if taken in combination with sildenafil (Viagra) can have a dangerous effect. The combination will cause a drop in blood pressure, this can be a significant drop in the blood pressure that can lead to collapse and death”

Advertisements

Are poppers safe?

Many gay and bisexual men use poppers and don’t suffer any issues, however, their usage does come with warnings. For instance, they can cause death if swallowed. Also, people who have heart problems should stay away from using them – especially when combined with other medications, such as Viagra. They can cause a person’s blood pressure to drop incredibly low.

Don’t forget the skin burns!

Doctor McHugh also warned about skin burns, saying, “Poppers cause chemical burns if you get the liquid on your skin and don’t wash it off with water quickly enough. In rare cases, there are also some reports that poppers can cause impaired vision or sight loss, although this may be reversible if you stop using them. If you abuse them heavily you can experience crusty yellow facial skin lesions around the lips, nose and mouth”.

Issues with your eyes?

LhcCoutinho / Pixabay

In 2014 optometrists warned about vision loss in those who habitually use poppers. There have been reports of temporary and permanent vision loss. It is referred to as “poppers maculopathy”.

If you experience any issues with your eyesight you should seek medical advice.

Start the conversation!

LGBT+ media is under threatCan you help?

We’re aiming to be ad-free and we can with your help. With Facebook and Google hoovering up most of the ad spend in the UK, it’s never been harder to be a publisher – let alone a niché publisher.

If you like what we do please consider helping us out so THEGAYUK can continue to exist.

Let's talk dataTo continue using this site please read the following information

This site, like almost every other site on the web, collects certain amounts of data about its users. Including analytical data about where you are, the browser type you are using and how many pages you view. Unless you specifically sign up to any of our services all of this information is non-identifiable, which means although we know you've visited our site - we don't know who you are.

Some of the advertising partners that we use will also collect information about you. Allowing us to collect the data we need in order to run this site is mandatory and cannot be opted out of. If you are unable or unwilling to accept this policy, please click away now.

If you sign up to any of our services including our mailing list - we promise to keep any details you provide to us safe - and you can, of course, request that they are deleted at any time.

CLICK TO SEE GDPR POLICY
Seems you really like us!Keep us in your box - sign up to a free newsletter

%d bloggers like this: